Thunderstorm Wind, Butte
- When
- August 11, 5:25 PM MST to 5:39 PM MST
- Where
- Butte County, 10 mi E of Howe
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.780, -112.800
Sand Dunes mesonet site recorded 67 mph wind gust.
Severe thunderstorm brought wind gusts of 67 mph to the Sand Dunes INL site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Severe thunderstorm brought wind gusts of 67 mph to the Sand Dunes INL site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 11, 2:12 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 PM MDT SAT AUG 11 2007 .SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON. LARGE UPPER LEVEL RIDGE CENTERED OVER THE GREAT PLAINS WILL GIVE WAY A LITTLE AT ITS NORTHWEST BOUNDARY TO LET A WEAK AND VERY DRY SHORTWAVE MOVE THROUGH EASTERN IDAHO WITH A DRY SURFACE FRONT PUSHING THROUGH. SHOULD INCREASE WIND SPEED INTO BREEZY AND BORDER LINE WINDY CATEGORY...BUT SHOULD HAVE LITTLE IMPACT ON TEMPERATURES. INCREASED MOISTURE BEHIND THE FRONT ON SUN NIGHT AND INTO MONDAY...MAINLY IN THE SOUTH...COULD BRING SCATTERED TO NUMEROUS COVERAGE SHOWERS AND THUNDERSTORMS FOR MON AFTERNOON. TEMPERATURES CONTINUING TO STAY ABOVE NORMAL. MESSICK .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. PACIFIC TROUGH INCHES TOWARD WEST COAST WITH UPPER HIGH REMAINING STRONG OVER CENTRAL US THROUGH WEDNESDAY. UPPER JET PUNCHES INLAND WEDNESDAY NIGHT WITH GFS BRINGING CENTER OF UPPER LOW TO NEAR SEATTLE/VANCOUVER. SFC FRONT DEVELOPS OVER CENTRAL WASHINGTON/OREGON AT THIS TIME AND BEGINS TO MOVE EAST TOWARD FCST AREA. MONSOONAL FLOW IN SWING BY THIS TIME WITH MAINLY SCATTERED THUNDERSTORMS EACH AFTENOON AND EVENING TUE AND WEDNESDAY. SFC COLD FRONT CURRENTLY PROGGED TO DRAG THROUGH FCST AREA THURSDAY...WITH DECENT COOLING PROGGED BY MODELS. TRENDED OVERALL COOLER AND MORE MOIST WITH HUMIDITIES AND POPS THROUGH THE EXTENDED PERIOD PER COLLABORATION WITH SURROUNDING OFFICES AND GUIDANCE TRENDS. DMH && .AVIATION...WIDESPREAD VFR CONDITIONS EXPECTED THROUGH THE OVERNIGHT. A FEW CU/MAINLY DRY SHOWERS POSSIBLE ACROSS WYOMING PORTIONS OF TWB RTES 343 AND 344 THIS AFTERNOON AND EVENING. DMH && .FIRE WEATHER...DRY COLD FRONT APPROACHING WILL BRING MODERATE TO STRONG WINDS TO CENTRAL AND EASTERN IDAHO...MAINLY NORTHERN ZONES OF THE FORECAST AREA. COUPLED WITH EXTREME LOW HUMIDITY...EXPECT RED FLAG CONDITIONS FOR MUCH OF AREA. ONLY ZONE 409 APPEARS TO HAVE WIND STAYING BELOW RED FLAG CRITERIA. AFTER FRONTAL PASSAGE...THE UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL STATES WILL RE-ASSERT ITSELF. POTENTIALLY FOR THE EARLY PART OF THE UPCOMING WEEK...IF AIRFLOW STAYS SOUTHERLY...IS THAT SUBTROPICAL MOISTURE MAY PUSH INTO THE SOUTHERN PARTS OF THE FORECAST AREA AND BRING SCATTERED TO NUMEROUS COVERAGE THUNDERSTORM ACTIVITY TO THE SOUTH. THE MOISTURE CONTENT COULD MEAN HEAVY SHOWERS AND ABUNDANT LIGHTNING. AT THIS POINT WILL MONITOR FOR MON AND TUE. NEXT DRY COLD FRONT ARRIVES THU OR FRI...MORE LIKELY THU NIGHT/FRI...FOR THE NEXT WIND EVENT. PROBABLY A CRITICAL PATTERN FOR THE NORTHERN ZONES WHICH WILL GET LITTLE OR NO RAIN...BUT SOUTHERN ZONES MAY HAVE HIGH ENOUGH HUMIDITY TO AVOID RED FLAG CONDITIONS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR IDZ405>407- 410>413. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 420 AM MDT SAT AUG 11 2007 IDZ017>025-031-032-121200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 420 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM CONDITIONS WILL BE COMMON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY. MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 76 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sand Dunes mesonet site recorded 67 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57583.